Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 190, NWS Austin/San Antonio, TX

June 3, 2007Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 3, 2007, 9:59 PM CDT for Travis County, Williamson County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 9:59 PM CDT (02:59 UTC)
Expired
Jun 4, 2007, 12:15 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:15 PM CDTFLASH FLOOD8 Sw Austin, TXLATER CROSSING FLOODED AND CLOSED 6700 BLOCK OF OLD BEE CAVES ROAD IN OAK HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 040300
FFWEWX
TXC453-491-040515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 1215 AM CDT

* AT 954 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE CONTINUED
  FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER TRAVIS AND 
  WILLIAMSON COUNTIES.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  HILL...WEIR...LEANDER...HUTTO...GEORGETOWN DAM AND FLORENCE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3038 9812 3008 9773 3065 9727 3089 9778

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:34 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 3, 7:34 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 344 UNTIL 07Z (2 AM
CDT). PLEASE REFER TO SATWCNEWX FOR FURTHER DETAILS.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT SUN JUN 3 2007/

UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE
CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER
DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE
SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY.
MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB-
SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE
REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT
AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN
THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS
WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING
WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/

UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.

PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/

AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.

PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/

DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.

THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.

BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  92  70 /  70  20  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  68  91  68 /  60  20  20  30  10
DEL RIO INTL AIRPORT           73  91  73  94  72 /  50  20  30  30  -
SAN ANTONIO INTL AIRPORT       72  91  72  89  72 /  50  20  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.

&&

25/01
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY

TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

In the hours before

Local storm report, Jun 3, 8:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     8 E FREDERICKSBURG      30.27N 98.74W
06/03/2007  E60 MPH          GILLESPIE          TX   AMATEUR RADIO

            ESTIMATED 60 MPH WIND GUST IN STONEWALL.

0842 PM     TSTM WND DMG     BASTROP                 30.11N 97.31W
06/03/2007                   BASTROP            TX   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES.

0830 PM     HAIL             BASTROP                 30.11N 97.31W
06/03/2007  M1.00 INCH       BASTROP            TX   AMATEUR RADIO

            TREES DOWN AND STREET FLOODING.

&&

DC
Local storm report, Jun 3, 9:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     INGRAM                  30.08N 99.24W
06/03/2007  E70 MPH          KERR               TX   CO-OP OBSERVER

0815 PM     TSTM WND DMG     INGRAM                  30.08N 99.24W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN INGRAM AND HUNT ON
            HIGHWAY 39.

0815 PM     TSTM WND DMG     KERRVILLE               30.04N 99.14W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN KERRVILLE AND HARPER
            ON HIGHWAY 783.

0905 PM     TSTM WND GST     10 WNW BASTROP          30.17N 97.46W
06/03/2007  E60 MPH          BASTROP            TX   AMATEUR RADIO

            ESTIMATED 50 TO 60 MPH WIND GUST AT HYZTTE RESORT.

&&

DC
Local storm report, Jun 3, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND GST     BOERNE                  29.80N 98.74W
06/03/2007  E60 MPH          KENDALL            TX   AMATEUR RADIO

0920 PM     TSTM WND DMG     NEW BRAUNFELS           29.70N 98.12W
06/03/2007                   COMAL              TX   AMATEUR RADIO

            SIGNS BLOWN DOWN ON I 35 AT EXIT 191.

0918 PM     TSTM WND GST     16 NNW SAN ANTONIO      29.67N 98.61W
06/03/2007  M61 MPH          BEXAR              TX   TRAINED SPOTTER

            NEAR 1604 AND HOUSEAND.

0922 PM     TSTM WND GST     NEW BRAUNFELS           29.70N 98.12W
06/03/2007  M71 MPH          COMAL              TX   ASOS

            NEW BRAUNFELS ASOS.

0910 PM     TSTM WND GST     KYLE                    29.99N 97.87W
06/03/2007  M67 MPH          HAYS               TX   TRAINED SPOTTER

            I 35 AT MILE MARKER 215.

&&

DC
Local storm report, Jun 3, 9:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     TARPLEY                 29.63N 99.28W
06/03/2007  E60 MPH          BANDERA            TX   CO-OP OBSERVER

0850 PM     TSTM WND DMG     BANDERA                 29.72N 99.07W
06/03/2007                   BANDERA            TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN ON HIGHWAY 173 IN BANDERA.

0925 PM     TSTM WND GST     15 N SAN ANTONIO        29.67N 98.51W
06/03/2007  E65 MPH          BEXAR              TX   PUBLIC

0937 PM     HAIL             7 N LOCKHART            29.98N 97.68W
06/03/2007  M0.88 INCH       CALDWELL           TX   AMATEUR RADIO

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningEWXLlano70 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEWXTravis59 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningEWXGillespie63 min
Jun 3, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop55 min
Jun 3, 8:12 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 8:15 PM CDTSevere Thunderstorm WarningEWXBlanco60 min
Jun 3, 8:26 PM CDTTornado WarningEWXBlanco34 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningEWXTravis61 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningEWXHays58 min
Jun 3, 9:04 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina56 min
Jun 3, 9:07 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real60 min
Jun 3, 9:16 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe59 min
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningEWXUvalde37 min
Jun 3, 9:28 PM CDTSevere Thunderstorm WarningEWXGonzales, Wilson62 min
Jun 3, 9:32 PM CDTSevere Thunderstorm WarningEWXFrio, Maverick, Zavala58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningEWXBastrop53 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningEWXFayette60 min
Jun 3, 10:02 PM CDTFlash Flood WarningEWXBastrop3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
Jun 3, 10:11 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes64 min
Jun 3, 10:23 PM CDTSevere Thunderstorm WarningEWXLavaca67 min
Jun 3, 10:27 PM CDTTornado WarningEWXFayette33 min
Jun 3, 10:51 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Jun 3, 10:52 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningEWXFayette18 min
Jun 4, 2:12 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Jun 4, 2:18 PM CDTSevere Thunderstorm WarningEWXLlano27 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 4, 2:47 PM CDTSevere Thunderstorm WarningEWXBurnet58 min
Jun 4, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Jun 4, 3:42 PM CDTSevere Thunderstorm WarningEWXBastrop63 min
Jun 4, 4:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Jun 4, 6:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
Jun 4, 6:38 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson52 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.